Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 26, NWS Wichita, KS

April 6, 2006Labette County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 6, 2006, 6:57 PM CDT for Labette County, Kansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 6:57 PM CDT (23:57 UTC)
Expired
Apr 6, 2006, 7:30 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Labette County, KS

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 7:14 PM CDTTORNADO1 S Chetopa, KS*** 12 INJ *** 2 HOMES WERE DAMAGED, 1 MOBILE HOME WAS DESTROYED, 1 TRACTOR TRAILOR WAS FLIPPED ON HIGHWAY 59. THE 12 INJURIES WERE MINOR AND ALL REFUSED TRANSPORTATION TO THE HOSPITAL.
Apr 6, 7:14 PM CDTTORNADO1 S Chetopa, KS*** 3 INJ *** MANUFACTURED HOME SUSTAINED SIGNIFICANT DAMAGE AND PRODUCED INJURIES.
Apr 6, 7:14 PM CDTTORNADO1 S Chetopa, KS*** 3 INJ *** MANUFACTURED HOME SUSTAINED SIGNIFICANT DAMAGE AND PRODUCED INJURIES. EMERGENCY MANAGER REPORTS 2-3 BLOCK WIDE DEBRIS SWATH FROM CHETOPA EAST TO THE COUNTY LINE.
Apr 6, 7:14 PM CDTTORNADO1 W Chetopa, KSTORNADO ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 062356
TORICT
KSC099-070030-
/O.NEW.KICT.TO.W.0026.060406T2357Z-060407T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 730 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 9 MILES SOUTHEAST OF EDNA...OR 13 MILES SOUTHWEST
  OF CHETOPA...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CHETOPA...OSWEGO

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW

LAT...LON 3700 9539 3700 9508 3724 9508

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 070006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
704 PM CDT THU APR 6 2006

KSC099-070030-
/O.CON.KICT.TO.W.0026.000000T0000Z-060407T0030Z/
LABETTE KS-
704 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR SOUTHEASTERN LABETTE COUNTY UNTIL
730 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHWEST OF CHETOPA...AND MOVING NORTHEAST
AT 50 MPH. RADAR INDICATED STRONG ROTATION WITH THIS THUNDERSTORM. 

THIS DANGEROUS STORM WILL BE...
  NEAR CHETOPA BY  710 PM CDT.
  NEAR OSWEGO BY  715 PM CDT.

THE TOWN OF BARTLETT IS ALSO IN THE PATH OF THIS TORNADO.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST 
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3700 9539 3700 9508 3724 9508

$$

KLEINSASSER
000 
WWUS53 KICT 070017
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT THU APR 6 2006

KSC099-070030-
/O.CON.KICT.TO.W.0026.000000T0000Z-060407T0030Z/
LABETTE KS-
716 PM CDT THU APR 6 2006

...A TORNADO WARNING CONTINUES FOR SOUTHEASTERN LABETTE COUNTY UNTIL
730 PM CDT...

AT 714 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND JUST WEST OF CHETOPA...AND MOVING NORTHEAST AT 45 MPH. A 
TORNADO IS ON THE GROUND

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LABETTE
COUNTY...INCLUDING THE TOWN OF CHETOPA.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3700 9539 3700 9508 3724 9508

$$

KLEINSASSER
000 
WWUS53 KICT 070027
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT THU APR 6 2006

KSC099-070037-
/O.EXP.KICT.TO.W.0026.000000T0000Z-060407T0030Z/
LABETTE KS-
727 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR SOUTHEASTERN LABETTE COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3700 9539 3700 9508 3724 9508

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 6:19 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 6, 6:19 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
AS OF 23Z...DRYLINE WAS DRAPED FROM CHASE COUNTY SOUTHWARD THROUGH
GREENWOOD...ELK AND CHAUTAUQUA COUNTIES...WITH STRONG MOISTURE
CONVERGENCE OCCURRING ALONG THIS BOUNDARY. SURFACE WINDS CONTINUE
BACKED TO ABOUT 150 DEGREES TO THE EAST OF THE DRYLINE...ALLOWING
FOR 0-1 KM SRH OF 300 M2/S2 AND 0-1 KM BULK SHEAR OF 30-35 KTS.
WITH MODERATE-STRONG INSTABILITY ALSO IN PLACE...WE CONTINUE TO
EXPECT ISOLATED SUPERCELL STRUCTURES EAST OF THE DRYLINE IN FAR
SOUTHEAST KS WITH THE POSSIBILITY OF A STRONG TORNADO...VERY LARGE
HAIL...AND DAMAGING WINDS THROUGH ABOUT 02Z BEFORE STORMS MOVE
EASTWARD INTO MISSOURI.

STILL GETTING STRONG SOUTHWESTERLY WINDS MIXING DOWN TO THE
SURFACE BEHIND THE DRYLINE IN SOUTH CENTRAL KS. SOUTHWEST WINDS
WILL CONTINUE TO AVERAGE 25 TO 35 MPH WITH SOME GUSTS OF 40 TO 50
MPH POSSIBLE THROUGH ABOUT 02Z. THEREFORE CONTINUE WIND ADVISORY.

CARUSO

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT THU APR 6 2006/

DISCUSSION...
MAIN FORECAST CONCERNS REMAIN SEVERE WEATHER POTENTIAL THROUGH EARLY
THIS EVENING AND SECONDARILY STRONG WINDS THROUGH THIS EVENING
AND AGAIN FRIDAY.

TONIGHT:
STRONG SHORTWAVE TROF WILL CONTINUE TO LIFT NORTHEASTWARD OUT OF THE
TEXAS PANHANDLE ACROSS EASTERN KANSAS THROUGH THIS EVENING WHILE
TAKING ON A NEGATIVE TILT. LATEST RUNS OF THE MODELS HAVE SLOWED
DOWN THE DRYLINE EASTWARD PROGRESSION SOME. THE DRYLINE SHOULD BE
PUSHING OUT OF THE FLINT HILLS THROUGH SOUTHEASTERN KS EARLY THIS
EVENING. MODERATE-STRONG INSTABILITY AND 70 KTS OF DEEP LAYER SHEAR
WILL EXIST IN THE WARM SECTOR SUPPORTING ORGANIZED SEVERE WEATHER.
SOME LOW-LEVEL BACKING OF WINDS POSSIBLE FROM EASTERN PORTION OF
CENTRAL KS THROUGH SOUTHEAST KS INTO EARLY EVENING, THEREFORE IN
ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...A COUPLE OF STRONG
TORNADOES ARE ALSO POSSIBLE. THIS SEVERE CONVECTION SHOULD PUSH
EASTWARD OUT OF SOUTHEAST KS BY AROUND 03Z. IN
ADDITION...INTENSIFYING LOW PRESSURE NORTH OF HILL CITY WILL TIGHTEN
THE PRESSURE GRADIENT ACROSS OUR FORECAST AREA LEADING TO INTENSE
SFC-800 MB MIXING. WIND ADVISORY CRITERIA LIKELY IN MUCH OF AREA
BEHIND DRYLINE THROUGH ABOUT 03Z...SO EXPANDED WIND ADVISORY TIL
03Z. THE LOW PRESSURE WILL MOVE NORTHEASTWARD INTO SOUTHEAST
NEBRASKA WHILE OCCLUDING BY LATE TONIGHT.

FRIDAY-FRIDAY NIGHT:
AFOREMENTIONED UPPER LOW WILL DRIFT SOUTHEASTWARD OVER EASTERN KS.
MARGINAL ELEVATED INSTABILITY UNDERNEATH THE MID LEVEL COLD POOL IS
PROGGED ALONG WITH DEFORMATION ZONE PRECIPITATION IN OUR AREA.
THEREFORE RAISED PRECIPITATION PROBABILITIES IN OUR AREA. THE GFS
AND NAM SHOW AN INTENSE SURFACE PRESSURE GRADIENT IN ASSOCIATION
WITH THE UPPER LEVEL STORM IN CENTRAL AND SOUTH CENTRAL KS...WITH
VERY STEEP LAPSE RATES FROM THE BOUNDARY LAYER THROUGH 800 MB. THIS
MAY RESULT IN WIND ADVISORY CRITERIA IN MUCH OF CENTRAL AND SOUTH
CENTRAL KS DURING FRIDAY WITH WINDS GRADUALLY DIMINISHING FRIDAY
EVENING. WILL HOLD OFF ISSUING ADVISORY IN 2ND PERIOD FOR NOW GIVEN
CURRENT WATCHES AND ADVISORIES ALREADY IN EFFECT. DECREASING
CLOUDS/DIMINISHING NORTH WINDS FRIDAY NIGHT WILL LEAD TO A
CHILLIER NIGHT WITH LOWS FALLING INTO THE 30S.

SAT-SUN:
BENIGN WEATHER EXPECTED AS OUR AREA WILL BE IN BETWEEN WEATHER
SYSTEMS. SURFACE HIGH PRESSURE MOVING THROUGH EASTERN KS ON
SATURDAY...WILL BE FOLLOWED WITH LEE TROFFING AND A RETURN TO
SOUTHEASTERLY FLOW ON SUNDAY. THIS WILL LEAD TO MODERATING
TEMPERATURES IN THE LATTER HALF OF THE WEEKEND.

MON-THURS:
MEDIUM RANGE MODELS CONSISTENT IN SHOWING ANOTHER STRONG SHORTWAVE
TROF EJECTING OUT OF THE SOUTHWEST ACROSS THE CENTRAL PLAINS TUESDAY
INTO TUESDAY NIGHT. IN THE ABSENCE OF STRONG FORCING...DRYLINE MAY
STAY CAPPED MONDAY WITH ELEVATED MIXED LAYER ADVECTING OVER KS
REGION. HOWEVER...AS SHORTWAVE TROF COMES OUT MONDAY NIGHT THROUGH
TUESDAY EVENING...MID LEVEL COOLING AND STRONG FORCING MAY RESULT IN
THUNDERSTORM DEVELOPMENT DEPENDING ON QUALITY OF LOW-LEVEL MOISTURE
RETURN AHEAD OF THIS FEATURE. THEREFORE CHANCE OF THUNDERSTORMS MON
NIGHT THROUGH TUES NIGHT LOOKS REASONABLE IN GRIDS. BEHIND THIS
FEATURE...SHORTWAVE RIDGING PROGGED OVER KANSAS WED-THURS AS AN
UPPER LOW FORMS OFF THE CALIFORNIA COAST PER GFS/ECMWF.
THEREFORE...KEEPING FORECAST DRY WITH ABOVE NORMAL TEMPERATURES.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  61  37  60 /  10  50  30   0
HUTCHINSON      47  56  35  59 /  20  60  20   0
NEWTON          47  60  36  59 /  20  50  20   0
ELDORADO        48  62  37  59 /  20  50  30   0
WINFIELD-KWLD   49  63  37  60 /  10  50  30   0
RUSSELL         45  49  31  59 /  30  60  20   0
GREAT BEND      46  51  32  59 /  20  60  20   0
SALINA          46  55  34  58 /  30  60  20   0
MCPHERSON       47  56  35  58 /  20  60  20   0
COFFEYVILLE     52  73  38  60 /  40  40  40   0
CHANUTE         51  68  37  58 /  50  40  30   0
IOLA            50  67  37  57 /  60  50  30   0
PARSONS-KPPF    52  70  38  59 /  50  40  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM THURSDAY FOR KSZ032-033-047>053-067>072-
082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 6, 6:34 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT THU APR 6 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
634 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING
STRONG TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS WILL
CONTINUE EARLY THIS EVENING IN SOUTHEASTERN KANSAS...MAINLY ALONG
AND EAST OF A LINE FROM YATES CENTER TO INDEPENDENCE.

THE SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A
DRY LINE FRONT...WHICH WILL SWEEP EAST ACROSS SOUTHEASTERN KANSAS EARLY
EVENING.

EXTREME FIRE DANGER EXISTS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
WHERE BURN BANS ARE IN EFFECT FOR MANY AREAS. THERE IS TO BE NO
OUTDOOR BURNING IN THESE AREAS VERY HIGH FIRE DANGER EXISTS
ACROSS SOUTHEAST KANSAS...WHERE OUTDOOR BURNING SHOULD BE AVOIDED.

A WIND ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING ACROSS THE
ENTIRE AREA. FOR DETAILS...PLEASE REFER TO THE LATEST WIND
ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL...SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. IT IS TOO EARLY TO SPECULATE AS TO WHETHER OR NOT
THE THUNDERSTORMS WILL ACHIEVE SEVERITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL CONTINUE TO BE NEEDED EARLY THIS EVENING
MAINLY ALONG AND EAST OF A YATES CENTER TO INDEPENDENCE LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CARUSO

In the hours before

Local storm report, Apr 6, 5:35 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             CANEY                   37.01N 95.93W
04/06/2006  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

CDB
Local storm report, Apr 6, 5:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 N CANEY               37.09N 95.93W
04/06/2006  E1.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 6, 5:56 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          6 S INDEPENDENCE        37.14N 95.71W
04/06/2006                   MONTGOMERY         KS   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND.

&&

CWH
Local storm report, Apr 6, 6:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          2 W DENNIS              37.35N 95.46W
04/06/2006                   LABETTE            KS   AMATEUR RADIO

            THE TORNADO TOUCHED DOWN BRIEFLY.

&&

CWH
Special weather statement, Apr 6, 6:45 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT THU APR 6 2006

KSZ100-070015-
LABETTE-
645 PM CDT THU APR 6 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF EDNA...OR 14 MILES WEST OF
CHETOPA...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Local storm report, Apr 6, 6:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             SALINA                  38.82N 97.62W
04/06/2006  E1.75 INCH       SALINE             KS   LAW ENFORCEMENT

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:18 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more24 hr
Apr 6, 1:18 PM CDTSevere Thunderstorm WarningICTKingman, Reno57 min
Apr 6, 2:12 PM CDTSevere Thunderstorm WarningICTRice18 min
Apr 6, 2:24 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline38 min
Apr 6, 2:54 PM CDTSevere Thunderstorm WarningICTLincoln26 min
Apr 6, 3:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Apr 6, 3:46 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley59 min
Apr 6, 4:15 PM CDTSevere Thunderstorm WarningICTElk45 min
Apr 6, 4:28 PM CDTTornado WarningICTElk32 min
Apr 6, 4:35 PM CDTSevere Thunderstorm WarningICTButler, Chase55 min
Apr 6, 4:46 PM CDTSevere Thunderstorm WarningICTMontgomery59 min
Apr 6, 4:59 PM CDTTornado WarningICTElk, Greenwood, Wilson, Woodson30 min
Apr 6, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua67 min
Apr 6, 5:26 PM CDTTornado WarningICTChautauqua, Montgomery49 min
Apr 6, 6:07 PM CDTTornado WarningICTLabette, Neosho38 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.